Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at May 19, 2013, 1:37 PM CDT for Bledsoe County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 1:37 PM CDT (18:37 UTC)
- Expired
- May 19, 2013, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:00 PM CDT | FLASH FLOOD | Pikeville, TN | SEVERAL STREETS IMPASSABLE ACROSS COUNTY DUE TO WATER OVER ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
176
WGUS54 KMRX 191837
FFWMRX
TNC007-192130-
/O.NEW.KMRX.FF.W.0006.130519T1837Z-130519T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
137 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF PIKEVILLE...
* UNTIL 430 PM CDT
* AT 129 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE
FLOODING ACROSS BLEDSOE COUNTY FROM THE EARLIER HEAVY RAINFALL LAST
NIGHT AND THIS MORNING. DOPPLER RADAR REVEALED ANOTHER CLUSTER OF
SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST AROUND 20 MPH ACROSS
BLEDSOE COUNTY...GENERALLY OVER THE SAME AREAS THAT RECEIVED UP TO
TEN INCHES IN THE PAST 24 HOURS. ADDITIONAL RAINFALL OF TWO TO THREE
INCHES WILL BE POSSIBLE IN THE NEXT COUPLE OF HOURS...WHICH WILL
LIKELY FURTHER AGGRAVATE EXISTING FLOODING CONDITIONS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PIKEVILLE...OLD CUMBERLAND...MOUNT CREST...AND MELVINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3557 8543 3572 8528 3577 8525 3578 8504
3576 8503 3577 8494 3577 8493 3567 8499
3557 8511 3554 8510 3550 8514 3547 8512
3545 8517 3535 8523 3550 8540 3554 8544
$$
DMG1 follow-up statement
924
WGUS74 KMRX 192104
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
404 PM CDT SUN MAY 19 2013
TNC007-192130-
/O.CON.KMRX.FF.W.0006.000000T0000Z-130519T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLEDSOE TN-
404 PM CDT SUN MAY 19 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
BLEDSOE COUNTY...
AT 400 PM CDT...DOPPLER RADAR REVEALED ONLY SCATTERED LIGHT RAIN
OVER BLEDSOE COUNTY. HOWEVER...RUNOFF FROM THE EARLIER HEAVY
RAINFALL OF UP TO ELEVEN INCHES IN THE PAST 24 HOURS...WILL CONTINUE
TO AGGRAVATE EXISTING FLOODING CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3557 8543 3572 8528 3577 8525 3578 8504
3576 8503 3577 8494 3577 8493 3567 8499
3557 8511 3554 8510 3550 8514 3547 8512
3545 8517 3535 8523 3550 8540 3554 8544
$$
DMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at May 19, 1:00 PM CDT, 37 minutes earlier.
Area forecast discussion, May 19, 1:00 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT SUN MAY 19 2013 .AVIATION...AN UPPER LOW CONTINUES TO SLOWLY TRACK ACROSS THE SOUTHERN APPALACHIAN REGION TODAY. A WEAK BOUNDARY IN PLACE OVER MIDDLE TN TO THE CUMBERLAND PLATEAU AS WELL AS INCREASING INSTABILITY...WILL ALLOW WIDER COVERAGE OF CONVECTION AND ALSO ALLOW FOR A GREATER CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE UPPER LOW SHOULD BEGIN TO EXIT THE REGION OVERNIGHT...LEAVING ONLY ISOLATED SHOWERS A POSSIBLY A FEW THUNDERSTORMS MOVING ACROSS THE TAF SITES DURING THE LATER HALF OF THE PERIOD. OVERALL...LOW CLOUDS WILL REMAIN BKN TO OVC AND PREVAILING CONDITIONS WILL BE VFR...BUT EXPECT OCCASIONAL LOWERING OF CIGS AND VSBYS FOR MVFR CONDITIONS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, May 19, 8:00 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 900 AM EDT SUN MAY 19 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 900 AM EDT (800 AM CDT) SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A WARM AND VERY HUMID AIR MASS OVER THE SOUTHERN APPALACHIAN REGION...TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL LEADING TO SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE ON MONDAY... WITH A BETTER COVERAGE EXPECTED ON WEDNESDAY AND THURSDAY AS A SLOW MOVING COLD FRONT NEARS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN LATER THIS WEEK ON WEDNESDAY OR THURSDAY. DMG
In the hours before
Local storm report, May 19, 11:08 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1208 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG EVENSVILLE 35.56N 84.96W
05/19/2013 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN THROUGHOUT THE COUNTY...REPORTED BY
DISPATCH.
&&
DMGLocal storm report, May 19, 12:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
156 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG SALE CREEK 35.38N 85.11W
05/19/2013 HAMILTON TN EMERGENCY MNGR
SEVERAL TREES DOWN WITH DAMAGE TO SOME CAMPERS...REPORTED
BY EMERGENCY MANAGER.
0145 PM HAIL 5 E FARRAGUT 35.87N 84.09W
05/19/2013 E1.00 INCH KNOX TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG KINGSTON PIKE NEAR
GALLAGHER ROAD IN WEST KNOXVILLE.
&&
DMGLocal storm report, May 19, 1:01 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
201 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL BEARDEN 35.93N 84.00W
05/19/2013 E1.25 INCH KNOX TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED BY SPOTTER.
&&
DMGLocal storm report, May 19, 1:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST W OAK RIDGE 35.96N 84.30W
05/19/2013 M65.00 MPH ANDERSON TN PUBLIC
WIND GUST OF ALMOST 70 MPH MEASURED ON THE WEST SIDE OF
OAK RIDGE.
&&
DMGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:16 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 119 min |
| May 18, 11:09 PM CDT | Flash Flood Warning | MRX | Bledsoe, Rhea | 3 hr |
| May 19, 8:06 AM CDT | Areal Flood Advisory | MRX | Marion | 3 hr |
| May 19, 9:26 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 3 hr |
| May 19, 9:44 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 46 min |
| May 19, 10:00 AM CDT | Flash Flood Warning | MRX | Bledsoe | 3 hr |
| May 19, 10:24 AM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 51 min |
| May 19, 10:44 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 46 min |
| May 19, 11:19 AM CDT | Severe Thunderstorm Warning | MRX | Loudon, Morgan, Roane | 56 min |
| May 19, 11:28 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 62 min |
| May 19, 11:58 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 47 min |
| May 19, 12:09 PM CDT | Severe Thunderstorm Warning | MRX | Morgan | 66 min |
| May 19, 12:26 PM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| May 19, 12:41 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 49 min |
| May 19, 12:44 PM CDT | Severe Thunderstorm Warning | MRX | Anderson | 46 min |
| May 19, 1:40 PM CDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 50 min |
| May 19, 1:54 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 51 min |
| May 19, 2:01 PM CDT | Tornado Warning | MRX | Sequatchie | 44 min |
| May 19, 2:43 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 47 min |
| May 19, 3:03 PM CDT | Areal Flood Advisory | MRX | Marion, Sequatchie | 3 hr |
| May 19, 3:07 PM CDT | Areal Flood Advisory | MRX | Carter, Johnson, Unicoi | 113 min |
| May 19, 4:34 PM CDT | Areal Flood Warning | MRX | Marion | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.